Alert archive / California / Wind Advisories in 2014
Wind Advisory 50, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 2, 2014, 7:19 PM PDT for Santa Barbara County, California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2014, 7:19 PM PDT (02:19 UTC)
- Expired
- Jun 2, 2014, 11:34 PM PDT
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
404 WWUS76 KLOX 030219 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 719 PM PDT MON JUN 2 2014 ...GUSTY SOUTHWEST WINDS AFFECTING PORTIONS OF THE CARRIZO PLAIN THIS EVENING... .GUSTY SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH HAVE DEVELOPED ACROSS THE VERY EASTERN PORTION OF THE SAN LUIS OBISPO INLAND VALLEY. ALTHOUGH THIS IS NOT A HEAVY POPULATED AREA...THIS WILL AFFECT CALIFORNIA VALLEY AND PORTIONS OF THE CARRIZO PLAIN THIS EVENING. WINDS WILL DIMINISH LATER TONIGHT. CAZ038-030700- /O.NEW.KLOX.WI.Y.0050.140603T0219Z-140603T0700Z/ CUYAMA VALLEY- INCLUDING THE CITY OF...CUYAMA 719 PM PDT MON JUN 2 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS AND TIMING...SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH SOME AFTER MIDNIGHT. * IMPACTS...AREAS IMPACTED INCLUDE CALIFORNIA VALLEY AND PORTIONS OF THE CARRIZO PLAIN. GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS CALIFORNIA STATE HIGHWAYS 58 AND 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
1 follow-up statement
999 WWUS76 KLOX 030634 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1134 PM PDT MON JUN 2 2014 ...WIND ADVISORY HAS BEEN CANCELLED FOR THE EASTERN SAN LUIS OBISPO COUNTY VALLEY INCLUDING THE CARRIZO PLAIN... .GUSTY SW WINDS HAVE DIMINISHED ACROSS THE CARRIZO PLAIN LATE THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. CAZ038-030745- /O.CAN.KLOX.WI.Y.0050.000000T0000Z-140603T0700Z/ CUYAMA VALLEY- INCLUDING THE CITY OF...CUYAMA 1134 PM PDT MON JUN 2 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WIND ADVISORY FOR THE EASTERN SAN LUIS OBISPO COUNTY VALLEY INCLUDING THE CARRIZO PLAIN AND CALIFORNIA VALLEY HAS BEEN CANCELLED AS WINDS HAVE DIMINISHED WELL BELOW WIND ADVISORY CRITERIA. $$ KAPLAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 2, 5:30 PM PDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 2, 5:30 PM PDT, 1 hour 49 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 530 PM PDT MON JUN 2 2014 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... A WEAK UPPER LEVEL LOW PRESSURE SYSTEM IS BRINGING SLIGHTLY COOLER WEATHER TO THE AREA TODAY. TUESDAY WILL BE A COUPLE DEGREES WARMER FOR AREAS AWAY FROM THE COAST AS THE UPPER LOW MOVES EAST. LITTLE CHANGE IS EXPECTED FOR THE MID TO LATE WEEK PERIOD. A WARMING TREND AND ABOVE NORMAL TEMPERATURES ARE POSSIBLE FOR WEEKEND AS A RIDGE OF HIGH PRESSURE MAY DEVELOP. && .SHORT TERM (TONIGHT-THU)... WEAK UPPER LEVEL TROUGH MOVING ACROSS SOUTHERN CALIFORNIA THIS AFTERNOON. THIS TROUGH COMBINED WITH STRONGER ONSHORE FLOW AND INCREASED MARINE LAYER INFLUENCE HAS BROUGHT COOLING TO MUCH OF THE REGION TODAY. THE BIGGEST COOLING TRENDS ARE BEING OBSERVED ACROSS INTERIOR PORTIONS OF SLO COUNTY...SUCH AS PASO ROBLES CURRENTLY REPORTING 73 DEGREES (DOWN 15 DEGREES FROM THIS TIME YESTERDAY). SATELLITE IMAGERY SHOWS MOST OF THE LOW CLOUDS HAVE BURNED OFF NICELY THIS AFTERNOON...HOWEVER STILL SOME PATCHES OF LOW CLOUDS BEING OBSERVED ACROSS IMMEDIATE PORTIONS OF THE LA COUNTY COAST AND CENTRAL COAST. ONSHORE FLOW CONTINUES TO INCREASE THIS AFTERNOON...WITH LAX-DAGGETT GRADIENT CURRENTLY AT +6.0 MB. AS A RESULT...ONSHORE WINDS WILL BE ON THE INCREASE ACROSS THE MOUNTAINS AND DESERTS THIS AFTERNOON...WITH GUSTS LOCALLY AS HIGH AS 45 MPH ACROSS THE FOOTHILLS OF THE ANTELOPE VALLEY. PLEASE SEE FIRE DISCUSSION BELOW FOR MORE DETAILS ON FIRE WEATHER CONCERNS. AS TROUGH SLIDES TO THE EAST OVERNIGHT AND TUESDAY...HEIGHTS AND BOUNDARY LAYER TEMPERATURES BEGIN TO GRADUALLY INCREASE. WHILE THE MARINE LAYER DEPTH WILL LIKELY REMAIN BETWEEN 1500 AND 2000 FEET NORTH POINT CONCEPTION TONIGHT...AREAS SOUTH OF POINT CONCEPTION SHOULD SEE A SHALLOWER MARINE LAYER DEPTH. LATEST CROSS SECTIONS CONTINUE TO SHOW A GRADUAL DECREASE IN MARINE LAYER DEPTH ON WEDNESDAY WITH LITTLE CHANGE INTO THURSDAY. MOST AREAS WILL ALSO SEE TEMPERATURES BEGIN TO REBOUND ON TUESDAY...WITH LITTLE CHANGE INTO THURSDAY. .LONG TERM (FRI-MON)... WHILE EXTENDED MODELS CONTINUE TO SHOW SOME DISCREPANCIES DURING THE EXTENDED PERIOD...THERE IS AGREEMENT THAT THICKNESS VALUES AND TEMPERATURES WILL CONTINUE TO NUDGE UPWARD. MARINE LAYER DEPTH IS EXPECTED TO REMAIN SHALLOW DURING PERIOD...WHILE TEMPERATURES CONTINUE TO CLIMB. NEXT WEEKEND....HIGH TEMPERATURES ARE EXPECTED TO CLIMB WELL INTO THE 90S ACROSS WARMER INTERIOR SECTIONS. && .AVIATION...03/0030Z. WILL BE GOING WITH PERSISTENCE AS THE STRATUS PATTERN SHOULD BE MOSTLY SIMILAR THAN THE LAST 24 HOURS. LIFR/IFR CIGS ACROSS CENTRAL COAST COULD BURNOFF AN HOUR EARLIER THAN THIS MORNING. HIGHER CONFIDENCE WITH TAFS N OF POINT CONCEPTION...WHILE LESS CONFIDENT WITH TIMING AND AREAL COVERAGE OF LOW CLOUDS ACROSS THE LA/VTU AND SANTA BARBARA SOUTH COAST AREAS. TIMING FOR DEVELOPMENT COULD BE OFF 1 TO 2 HOURS EITHER SIDE OF THE 00Z TAFS. KLAX... KLAX...JUST LESS THAN MODERATE CONFIDENCE IN THE 00Z TAF. THERE IS A 30 PERCENT CHANCE OF A SHORTER DURATION OF MARINE CLOUD COVERAGE WITH A LATER ONSET AND EARLIER CLEARING OF MARINE CLOUDS. KBUR...MODERATE CONFIDENCE IN THE 00Z TAF. THERE IS A 20 PERCENT CHANCE OF THE MARINE CLOUDS SNEAKING INTO THE AIRFIELD FOR AN HOUR OR TWO EARLY TUESDAY MORNING. && .MARINE...02/300 PM... WEAK TO MODERATE NORTHWEST FLOW WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH THE WEEK. THE OUTER WATERS WILL FLIRT WITH SMALL CRAFT ADVISORY CRITERIA FROM TIME TO TIME...ESPECIALLY IN ZONES PZZ673 AND PZZ676. && .FIRE WEATHER... ELEVATED FIRE DANGER MUCH OF THIS WEEK ACROSS THE MOUNTAINS AND DESERTS AS GUSTY ONSHORE WINDS COMBINE WITH LOW HUMIDITIES DURING THE AFTERNOON AND EVENING HOURS. THE AREA OF GREATEST CONCERN WILL CONTINUE TO BE THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY...WHERE WIND GUSTS OF 25 TO 35 MPH WILL BE COMMON. THE STRONGEST ONSHORE WINDS ARE EXPECTED THIS AFTERNOON AND EVENING...WITH LOCAL GUSTS AS HIGH AS 45 MPH EXPECTED IN THE FOOTHILLS OF THE ANTELOPE VALLEY. THESE GUSTY WINDS WILL COMBINE WITH SINGLE DIGIT HUMIDITIES TO BRING A BRIEF PERIOD OF CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING...HOWEVER DURATIONS ARE NOT SUFFICIENTLY LONG TO WARRANT A RED FLAG WARNING. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...GOMBERG AVIATION...CK MARINE...SWEET FIRE...GOMBERG SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 2, 6:00 AM PDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON JUN 2 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-031300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...THROUGH THIS EVENING GUSTY SW WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL AFFECT THE CARRIZO PLAIN INCLUDING CALIFORNIA VALLEY. HIGHWAYS AFFECTED WILL INCLUDE CALIFORNIA STATE HIGHWAYS 58 AND 33. WINDS SHOULD DIMINSH LATE THIS EVENING. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:02 PM PDT | Small Craft Advisory | LOX | 12 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.